Still feeling relatively positive, though, albeit not by much. Anyone here know if this is correlated to detoxing from prescription drugs? I’ve never felt like this before in my life. It couldn’t entirely be chalked up to age.
If you have detoxed before, share some of your story. I want to get some closure on my theory that my apathy is related to Abilify withdrawal.
Many of the drugs used to treat schizophrenia operate by blocking certain receptors in the brain. Over time your brain will compensate somewhat by creating more of those receptors, which means when you come off the medication there is a lot more availability for the chemicals, usually serotonin and dopamine I believe. This can contribute greatly to a worsening of symptoms, and is the reason you have to come off medication slowly.
I don’t know the specifics of abilify, but it’s something to consider.
What do you mean by “detoxing from prescription drugs”? what medication are you getting off of? Are you slowing going down off the medications as they recommend - or are you doing something foolish like cutting off cold turkey?